MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 7052HP WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 7052HP WASHER/DISINFECTOR
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the amsco 7052hp washer/disinfector.Upon the technician's arrival, user facility personnel were investigating the source of the leak as they were unsure where the water was coming from.The water was already cleaned up prior to the technician's arrival.The technician found that when a cycle was started a small amount of water leaked around the door seal onto the floor.From further investigation, the technician found that a spray arm tip was missing on the wash arm on the rack which allowed water to spray directly at the door seal causing the reported event.The tip was found on the counter in the decontamination room.Based on the technician's inspection identifying a small leak from the door seal, it is uncertain that the extensive water leak reported by user facility personnel came from the washer.The leak from the door seal is attributed to user error as the employee did not follow proper maintenance instructions for the spray arms as stated in the operator manual.The amsco 7000 series washer/disinfector model 7052hp operator manual states (147), "once a week, inspect and clean chamber rotary spray arm assemblies as follows: g.Reinstall end spray jets on arm assembly using previously removed safety latches.H.Once cleaning procedure is completed, reinstall rotary spray arm assembly to chamber ceiling using previously removed pin." the technician reinstalled the spray arm tip, tested the unit, confirmed it to be operating to specification, and returned it to service.Additionally, the technician counseled the customer on the importance of installing and maintaining the spray arm tips to ensure the water spraying in the appropriate direction and to achieve proper cleaning.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that they found water under their amsco 7052hp washer/disinfector and the water was leaking onto the floor below.No report of injury.

Brand Name
AMSCO 7052HP WASHER/DISINFECTOR
Common Device Name
DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key17488075
Report Number9680353-2023-00029
Device Sequence Number7872048
Product Code MEC
UDI-Device Identifier00724995176594
UDI-Public00724995176594
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown